Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 18, 2000, 10:48 AM CST for Conway County, Pope County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2000, 10:48 AM CST (16:48 UTC)
- Expired
- Feb 18, 2000, 11:35 AM CST
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Conway County, AR, Pope County, AR
The radar
The Little Rock radar (KLZK), 80 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 5:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 7:25 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 18, 7:25 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 725 AM CST FRI FEB 18 2000 ...UPDATED SECTION... 13Z OBSERVATIONS INDICATE WARM FRONT HAS MOVED QUICKLY ACROSS THE NORTHERN PART OF THE STATE. THIS HAS RESULTED IN A GOOD DEAL OF TEMPERATURE DIFFERENCE BETWEEN THE NORTHERN RIDGES AND VALLEYS WITH HARRISON AT 66 DEGREES...WHILE FLIPPIN AT 46 AND MOUNTAIN HOME AT 44 DEGREES. I THEREFORE HAVE INCREASED THE MAX TEMPERATURES TODAY ACROSS THE NORTH. AFTER LOOKING AT THE 13Z OBSERVATIONS...I HAVE ALSO DECIDED TO INCREASE THE TEMPERATURES ACROSS THE REMAINDER OF THE REGION. ..PREVIOUS AFD... AN AREA OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. THESE THUNDERSTORMS HAVE MOVED INTO THE WESTERN AND NORTHERN PART OF MY CWFA. SPC HAS DROPPED A WATCH FOR MY ENTIRE CWFA UNTIL 11 AM. UPDATED THE ZONES TO INCLUDE THIS WATCH. LOOKS THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG OR OUT AHEAD OF THE FRONT AND I HAVE INCLUDED A SLIGHT CHANCE POP ACROSS SOUTHEAST FOR THIS EVENING. OTHERWISE...CONDITIONS WILL BE DRY AND COLDER AIR WILL WORK IN. OTHERWISE...NO OTHER CHANGES. LATEST 11.0-3.9 MICRON (LOW CLOUD/FOG) IMAGERY INDICATES FOG AND CLOUDS BREAKING UP ACROSS THE SOUTHERN AND WESTERN PART OF MY CWFA...AS THE WARM FRONT MOVE THROUGH THE STATE. 06Z SURFACE ANALYSIS HAD THE SURFACE LOW LOCATED JUST TO THE NORTH OF KOKC WITH ONE WARM FRONT EXTENDING NORTHEASTWARD TO JUST NORTH KSTL. THIS WARM FRONT SEPARATES THE REALLY COLD AIR (WINTRY TYPE) VS MORE EARLY SPRING-LIKE WEATHER. A SECOND WARM FRONT EXTENDED FROM THE LOW THROUGH CENTRAL AR AND THEN BACK INTO CENTRAL TN. A DRY LINE EXTENDS FROM SOUTH CENTRAL OK AND INTO WEST TX WITH THE COLD FRONT ACROSS THE TX PANHANDLE. IN THE UPPER LEVELS...THE MAIN TROUGH AND SHORT WAVE WERE LOCATED ACROSS EASTERN CO WITH AR IN SOUTHWESTERLY FLOW AND ZONAL FLOW ACROSS MUCH OF THE REST OF THE COUNTRY. A SECOND TROUGH WAS ALSO LOCATED ACROSS THE WEST COAST. THE MODELS ALL INITIALIZED WELL...COMPARING TO THE LATEST WV VAPOR IMAGERY. SOME DIFFERENCES IN THE MODELS WILL DEVELOP IN TIME...BUT THE OVERALL SYNOPTIC PATTERNS ARE SIMILAR. I WILL LEAN CLOSER TOWARD THE AVN...BUT ALL MODELS LOOK GOOD. THE MAIN TROUGH AND SHORT WAVE WILL WEAKEN AND SHEAR OUT...AS IT MOVES TO THE EAST ACROSS SOUTHERN MO AND INTO THE OH VALLEY BY TONIGHT. THE UPPER LEVEL PATTERN WILL THEN BECOME NEARLY ZONAL WITH A WEAK SHORT WAVE MOVE TO OUR NORTH BETWEEN 24 TO 48 HOURS. THIS TROUGH WILL NOT HAVE MUCH MOISTURE TO WORK WITH AND ONLY A FEW HIGH CLOUDS CAN BE EXPECTED. A CUT OFF LOW WILL MOVE ACROSS THE EASTERN PACIFIC AND WILL BE ROUGHLY LOCATED 250 MILES TO THE SOUTHWEST OF THE CA COAST BY 48 HOURS. THIS WILL BE THE SYSTEM THAT WILL MOVE INTO THE AREA IN THE EXTENDED. AT THE SURFACE...THE LOW WAS INITIALIZED OVER THE NORTHERN TX PNAHANDLE AND HAD MOVE INTO CENTRAL OK BY 06Z. THIS LOW WILL MOVE NORTHEASTWARD ACROSS SOUTHERN MO TODAY AND INTO SOUTH CENTRAL OH BY TONIGHT. AN ASSOCIATED COLD FRONT WILL DROP ACROSS THE NORTHWESTERN PART OF THE STATE THIS MORNING. THE AVN HAS THE FRONT REACHING KLIT AROUND 18Z...BUT THIS MAT BE A BIT TOO FAST. IT WILL EXIT THE STATE BY EARLY EVENING. A HIGH PRESSURE WILL BUILD BEHIND THE FRONT FOR SATURDAY WITH A SECOND HIGH REINFORCING HIGH BUILDING IN FOR SUNDAY. A DRY SLOT MOVES INTO NORTHWESTERN AR BY THE AFTERNOON AND THE NORTHWESTERN 2/3RDS BY THIS EVENING. ...EXTENDED... THE CLOSED LOW WILL WEAKEN AS IT MOVES INTO A RIDGE OVER THE ROCKIES IN THE 48 TO 72 HOUR TIME FRAME. AS MENTIONED ABOVE...A REINFORCING HIGH PRESSURE WILL BUILD IN FOR SUNDAY. I DIDN/T GET A CHANCE TO LOOK AT THE MRF...SO I DIDN/T MAKE ANY CHANGES BEYOND THE FIRST DAY OF THE EXTENDED. (49) .LIT...LAKE WIND ADVISORY TODAY ARZ003>007-012>16-23>24.
In the hours before
Special weather statement, Feb 18, 5:15 AM CST, 5 hours 33 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 515 AM CST FRI FEB 18 2000 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF ARKANSAS UNTIL 11 AM... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS UNTIL 11 AM THIS MORNING. A WARM FRONT WAS LOCATED ACROSS THE CENTRAL PART OF THE STATE DURING THE OVERNIGHT HOURS. THIS WARM FRONT WILL MOVE NORTHWARD ACROSS THE STATE THIS MORNING. IT WILL ALLOW VERY WARM AND HUMID CONDITIONS TO SPREAD ACROSS MUCH OF THE STATE. AN AREA OF SHOWERS AND THUNDERSTORMS...WHICH DEVELOPED ACROSS EASTERN OKLAHOMA DURING THE EARLY MORNING HOURS...WILL MOVE EASTWARD THIS MORNING. SOME OF THESE THUNDERSTORM WILL LIKELY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE IN AND CLOSE TO THE WATCH AREA. ALTHOUGH...DAMAGING WINDS IN EXCESS OF 58 MPH WILL BE THE MAIN THREAT. THE COLD FRONT WILL EXIT THE SOUTHEASTERN PART OF THE STATE BY EARLY EVENING AND WILL TAKE MOST OF THE SHOWERS AND THUNDERSTORMS WITH IT. THOSE LIVING OR TRAVELING IN OR CLOSE TO THE WATCH AREA SHOULD KEEP AN EYE ON THIS POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 49
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:03 AM CST | Severe Thunderstorm Warning | LZK | Yell | 37 min |
| Feb 18, 7:17 AM CST | Severe Thunderstorm Warning | LZK | Marion | 33 min |
| Feb 18, 10:29 AM CST | Severe Thunderstorm Warning | LZK | Montgomery | 46 min |
| Feb 18, 10:34 AM CST | Severe Thunderstorm Warning | LZK | Yell | 36 min |
| Feb 18, 10:57 AM CST | Severe Thunderstorm Warning | LZK | Garland | 48 min |
| Feb 18, 11:19 AM CST | Tornado Warning | LZK | Garland | 36 min |
| Feb 18, 11:40 AM CST | Tornado Warning | LZK | Saline | 50 min |
| Feb 18, 12:11 PM CST | Tornado Warning | LZK | Pulaski | 49 min |
| Feb 18, 12:30 PM CST | Severe Thunderstorm Warning | LZK | Clark | 50 min |
| Feb 18, 12:37 PM CST | Tornado Warning | LZK | Lonoke | 48 min |
| Feb 18, 12:50 PM CST | Severe Thunderstorm Warning | LZK | White | 50 min |
| Feb 18, 12:57 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 48 min |
| Feb 18, 1:08 PM CST | Tornado Warning | LZK | Prairie | 47 min |
| Feb 18, 1:33 PM CST | Tornado Warning | LZK | Monroe | 47 min |
| Feb 18, 1:35 PM CST | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 35 min |
| Feb 18, 1:39 PM CST | Severe Thunderstorm Warning | LZK | Ouachita | 51 min |
| Feb 18, 1:53 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 47 min |
| Feb 18, 1:56 PM CST | Severe Thunderstorm Warning | LZK | Cleveland | 49 min |
| Feb 18, 2:15 PM CST | Tornado Warning | LZK | Lonoke | 35 min |
| Feb 18, 2:23 PM CST | Tornado Warning | LZK | Prairie | 47 min |
| Feb 18, 2:27 PM CST | Severe Thunderstorm Warning | LZK | Lincoln | 48 min |
| Feb 18, 2:44 PM CST | Tornado Warning | LZK | Monroe | 51 min |
| Feb 18, 3:02 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 48 min |
| Feb 18, 3:15 PM CST | Severe Thunderstorm Warning | LZK | Desha | 50 min |
| Feb 18, 3:46 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.